Flash Flood, Chilton
- When
- July 14, 2:40 PM CST to 3:40 PM CST
- Where
- Chilton County, Thorsby
- Reported by
- POST OFFICE
- Coordinates
- 32.917, -86.717
US Highway 31 near Thorsby was covered with water and was temporarily impassable.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 14, 1:40 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 240 PM CDT THU JUL 14 2005 .SHORT TERM...(TONIGHT THRU SUNDAY) CONVECTION IS DEVELOPING AS EXPECTED ALONG TWO PRIMARY BOUNDARIES. AIRMASS WILL BE WORKED OVER QUICKER ACROSS SOUTHERN COUNTIES AS TSTMS DEVELOPED MUCH EARLIER THAN CONVECTION ACROSS NORTHERN COUNTIES. BEST CHANCE OF RAIN THIS EVENING WILL BE ACROSS NORTHERN COUNTIES AS LINE OF STORMS CURRENTLY MOVING INTO NORTHERN PORTIONS OF COUNTY WARNING AREA CONTINUES TO MOVE SOUTHWARD. AS PER PREVIOUS NIGHTS...MOST OF THE CONVECTION WILL DISSIPATE BEFORE MIDNIGHT BUT ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE AFTER MIDNIGHT. A LEAST ONE ACTIVE DAY OF TSTMS ON TAP FOR TOMORROW. UPPER TROF AXIS EXTENDING SOUTHWEST FROM UPPER LOW WILL GET HUNG UP ALONG THE MISSISSIPPI RIVER AS UPPER RIDGE OVER THE EASTERN SEABOARD SHIFTS WESTWARD. THE RIDGE SHOULD MOVE FAR ENOUGH TO THE WEST BY SUNDAY TO RESULT IN A DECREASE IN TSTM ACTIVITY ACROSS CENTRAL ALABAMA. DUE TO VERY TROPICAL AIRMASS ACROSS AREA WITH DEWPOINTS IN THE MID 70S...TEMPERATURES WILL BE ABOVE NORMAL AT NIGHT AND SLIGHTLY BELOW NORMAL DURING THE DAY. DUE TO BUILDING UPPER RIDGE THIS WEEKEND...HIGHS WILL BE BACK TO AVERAGE MID JULY READINGS BY SUNDAY. .LONG TERM...(MONDAY THRU THURSDAY) NOT MUCH CHANGE IN THE UPPER LEVEL PATTERN ACROSS THE REGION WITH WITH A BROAD UPPER RIDGE ACROSS THE SOUTHERN UNITED STATES. DUE TO PRESENCE OF UPPER RIDGE...TROPICAL CYCLONE EMILY FORECAST TO STAY IN THE SOUTHERN GULF OF MEXICO. RAIN CHANCES AND TEMPERATURES WILL BE NEAR AVERAGE VALUES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 72 88 71 88 / 60 60 40 50 ANNISTON 73 88 71 89 / 60 70 40 50 BIRMINGHAM 73 87 73 89 / 60 70 40 50 TUSCALOOSA 73 88 72 91 / 40 70 40 50 CALERA 72 87 72 90 / 40 70 40 50 AUBURN 71 89 71 91 / 30 70 40 40 MONTGOMERY 73 89 73 91 / 30 70 40 40 TROY 72 89 73 91 / 30 70 40 40 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 58/ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 144 PM CDT THU JUL 14 2005 ALZ011>015-017>050-151845- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 144 PM CDT THU JUL 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). SCATTERED NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT...ESPECIALLY ALONG AND SOUTH OF INTERSTATE 85. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE IN EXCESS OF TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. FLASH FLOOD WARNINGS MAY BE REQUIRED THIS AFTERNOON IN ASSOCIATION WITH THE HEAVIEST THUNDERSTORMS. WIND GUSTS TO 45 MILES PER HOUR DUE TO WET MICROBURST WINDS ARE ALSO POSSIBLE. MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS TODAY AND TONIGHT. WET MICROBURST POTENTIAL: BIRMINGHAM...HIGH. MONTGOMERY...HIGH. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY). MINOR RIVER FLOODING...DUE TO RAINFALL OVER THE WEEKEND ASSOCIATED WITH HURRICANE DENNIS...WILL CONTINUE IN A FEW LOCATIONS. RIVER LEVELS AT ALL LOCATIONS SHOULD BE BELOW FLOOD STAGE BY SATURDAY. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ON FRIDAY. WITH THE ATMOSPHERE STILL VERY TROPICAL...LOCALIZED HEAVY DOWNPOURS ARE POSSIBLE. SOME SPOTS WILL RECEIVE UP TO TWO INCHES OF RAIN IN A SHORT PERIOD OF TIME. PATCHY FOG IS ANTICIPATED DURING THE EARLY MORNING HOURS. ISOLATED LOCATIONS WILL SEE VISIBILITIES DROP TO AROUND 1/2 OF A MILE. THE FOG WILL GRADUALLY BURN OFF AFTER SUNRISE. BEYOND FRIDAY...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. LINHARES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLASH FLOOD GOSHEN 31.72N 86.13W
07/14/2005 PIKE AL POST OFFICE
MINOR OVERFLOW OF SECONDARY ROADS - VCNTY GOSHEN
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 252 PM CDT THU JUL 14 2005 ALZ037-043-142030- ELMORE-TALLAPOOSA- 254 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHEAST ELMORE AND SOUTHERN TALLAPOOSA COUNTIES UNTIL 330 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER KOWALIGA. THIS THUNDERSTORM WAS MOVING EAST AROUND 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR KOWALIGA...JACKSONS GAP...DADEVILLE AND BARNESVILLE THROUGH 330 PM CDT. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MINOR FLOODING IS LIKELY FROM LOCALLY HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. 92/JSS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
253 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD MILLBROOK 32.49N 86.37W
07/14/2005 ELMORE AL UTILITY COMPANY
LOCAL BUSINESS AND STREET FLOODING.
&&
MBAERPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
320 PM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD GOSHEN 31.72N 86.13W
07/14/2005 PIKE AL EMERGENCY MNGR
CNTY ROAD 2214 - SECONDARY ROAD AND MH RESIDENCE YARD
FLOODING.
&&
MBAERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 323 PM CDT THU JUL 14 2005 ALZ034-035-142115- BIBB-CHILTON- 323 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON AND BIBB COUNTIES UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING...WINDS 35 TO 45 MILES AN HOUR ...LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER LAWLEY...MOVING EAST AROUND 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR LAWLEY...RANDOLPH...MAPLESVILLE... AND JEMISON THROUGH 415 PM CDT. STRONG GUSTY WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. MINOR FLOODING WILL BE POSSIBLE FROM LOCALLY HEAVY RAINFALL. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. TURN AROUND...DO NOT DROWN 92/JSS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 335 PM CDT THU JUL 14 2005 ALZ032-033-142115- HALE-PERRY- 335 PM CDT THU JUL 14 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR PERRY AND HALE COUNTIES UNTIL 415 PM CDT... ...FREQUENT CLOUD TO GROUND...WINDS 35 TO 45 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NEWBERN...MOVING NORTHEAST AT 15 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NEWBERN AND MARION THROUGH 415 PM CDT. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THIS STORM . IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. GUSTY WINDS OF 35 TO 45 MPH CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. LOCALLY HEAVY RAIN CAN PRODUCE MINOR FLOODING. PONDING OF WATER ON ROADWAYS... FLOODING OF LOW-LYING AREAS...RISING WATER ALONG CREEKS...AND UNDERPASSES WITH STANDING WATER ARE POSSIBLE. REMEMBER...DO NOT DRIVE ACROSS ROADWAYS COVERED WITH WATER OF UNKNOWN DEPTH. JD/81
The Birmingham radar (KBMX), 29 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 flash flood. Local standard time, as filed.
US Highway 31 near Thorsby was covered with water and was temporarily impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466702.